Thunderstorm Wind, Jones
- When
- July 11, 2:00 PM CST
- Where
- Jones County, Laurel
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.700, -89.133
Several trees and powerlines were blown down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 11, 1:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT FRI JUL 11 2003 FORECAST CHALLENGES THIS PACKAGE...TEMPS TONIGHT AND SATURDAY...RAIN CHANCES LATE SATURDAY THROUGH SUNDAY. CURRENTLY...SEVERAL RA/TSRA DEVELOPING ALONG SFC WIND SHIFT/BOUNDARY ACROSS THE SOUTHEAST HALF OF THE CWA. THE CONVECTION LINES UP WELL WITH THE MID-LEVEL DRYING OBSERVED ON WATER VAPOR IMAGERY. THESE STORMS WILL CONTINUE TO PUSH EAST/SOUTHEAST FOR THE REST OF THE AFTERNOON...ENDING DURING THE EVENING. DRYING BEHIND THIS BOUNDARY LAGGING IN FAR NORTHERN MS. WILL SEE SFC DEWPOINTS DROP A LITTLE ACROSS NORTHERN ZONES...HOWEVER THIS WILL BE TEMPORARY. SATURDAY...A CALM START TO THE DAY AS PREDOMINATELY CLEAR SKIES EXPECTED. RIDGE WEST TROUGH EAST UPPER LEVEL PATTERN PLACES THE REGION IN NW FLOW. BY AFTERNOON...TEMPS WILL REACH THE 90-95 RANGE CWA WIDE...TEMPS HIGHEST IN THE WEST...WITH SCT RA/TSRA EXPECTED TO FIRE IN FAR SOUTHERN ZONES NEAR THE LINGERING BOUNDARY. TO THE NORTH...A SHORTWAVE WILL DROP TO THE EAST/SOUTHEAST IN THE NW FLOW ALOFT AND INCREASE RA/TSRA CHANCES BY THE EVENING. ANTICIPATE AN ORGANIZED LINE OF RA/TSRA TO DEVELOP TO OUR NORTH AND MOVE EAST/SOUTHEAST INTO OUR NORTHERN/CENTRAL ZONES. WITH LAPSE RATES NEAR 6.5 C/KM...SBCAPE GREATER THAN 3000 J/KG AND LIS IN THE -4 TO -7 RANGE...COULD SEE EMBEDDED SEVERE STORMS. HAIL AND HEAVY RAIN WILL BE THE PRIMARY RISKS. HWO HANDLES THIS WELL. SUNDAY...SFC BOUNDARY LEFT OVER FROM THE SHORTWAVE ENERGY WILL LINGER OVER THE CWFA ON SUNDAY. ANTICIPATE RA/TSRA TO DEVELOP ALONG THE BOUNDARY IN THE HEAT OF THE AFTERNOON AND RAISED POPS IN THIS PERIOD A BIT. EXPECT THE CONVECTION TO MOVE OUT THE REGION SUNDAY EVENING/NIGHT. TEMP WISE IN THE SHORT TERM...FOLLOWED MAV CLOSELY. MONDAY AND THE EXTENDED...NOT MANY CHANGES MADE TO THE GOING FORECAST. AS WAS THE CASE YESTERDAY...THE FORECAST ASSUMES THAT CLAUDETTE WILL BEHAVE AS CURRENTLY FORECAST. MED RANGE MODELS AND ENSEMBLES IN GENERAL AGREEMENT THROUGH THE PERIOD...MAINTAINING AN UPPER RIDGE IN THE WEST AND A TROUGH IN THE EAST. KEPT AFTERNOON AND EVENING RA/TSRA WORDING AS AMPLE MOISTURE AND INSTABILITY WILL BE AVAILABLE TO PROMOTE DIURNAL CONVECTION... ESPECIALLY IN CENTRAL AND SOUTHERN ZONES. LIKE YESTERDAY...THE MODELS TRY TO NUDGE THE RIDGE FURTHER EAST INTO THE REGION BY THURSDAY. THIS WOULD IMPLY THE POTENTIAL TO PUSH TEMPS INTO THE MID 90S NEARLY AREA WIDE... ESPECIALLY WESTERN ZONES. TEMP WISE...KEPT HIGHS BETWEEN THE 90-94 RANGE AND LOWS IN THE 70-75 RANGE...NOT TOO FAR FROM CLIMO/MEXMOS. WITH SFC DEWPOINTS IN THE 70-75 RANGE ON A REGULAR BASIS THIS WEEK...WILL NEED TO MONITOR THE HEAT INDICES AS THEY COULD EXCEED 105 DURING THE AFTERNOON HOURS. PRELIM NUMBERS... JAN 70/92/71/90/71 12342 MEI 70/92/70/90/71 12342 .JAN... AR...NONE. LA...NONE. MS...NONE. GAGAN
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121622- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1122 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS PARTS OF EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI AS A WEAK UPPER LEVEL DISTURBANCE MOVES OVER THE REGION. THIS DISTURBANCE WILL COMBINE WITH MODERATE TO STRONG INSTABILITY TO SUPPORT STRONG AND POSSIBLY A FEW SEVERE THUNDERSTORMS THIS AFTERNOON. THE HIGHEST COVERAGE OF THUNDERSTORMS WILL OCCUR ALONG AND SOUTHEAST OF THE NATCHEZ TRACE FROM NATCHEZ TO JACKSON AND SOUTH OF I-20 FROM JACKSON TO MERIDIAN. ANY ISOLATED SEVERE STORMS WILL OCCUR SOUTHEAST OF A BROOKHAVEN TO MAGEE TO MERIDIAN LINE. THE MAIN CONCERN WITH ANY SEVERE THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND WIND GUSTS TO 60 MPH. ...FLOODING... GIVEN AN ABUNDANCE OF LOW LEVEL MOISTURE AND SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAINFALL WILL BE ANOTHER CONCERN THIS AFTERNOON. AS A RESULT...PONDING ON AREA ROADS IS LIKELY TO OCCUR WITH THE PASSAGE OF SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE...SATURDAY AND SUNDAY... SCATTERED STRONG THUNDERSTORMS ARE EXPECTED ON BOTH SATURDAY AND SUNDAY AFTERNOON AS A WEAKENING COLD FRONT APPROACHES FROM THE NORTHWEST. AREAS AFFECTED WILL BE MOSTLY NORTH OF INTERSTATE 20. A FEW OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL. AN APPROACHING SECONDARY COLD FRONT WILL BEGIN TO MOVE INTO THE AREA SATURDAY AND DRIFT SOUTHWARD THROUGH SUNDAY. ATMOSPHERIC INSTABILITY AHEAD OF THE FRONT...WITH A MODERATE AMOUNT OF MIDDLE LEVEL SHEAR WILL ACT IN CONCERT WITH DRYING IN THE MID LEVELS AND ABUNDANT LOW LEVEL MOISTURE TO CREATE SCATTERED STRONG THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 20. THOUGH THE CONVECTIVE ACTIVITY WILL BE ORGANIZED AND STRONG...ONLY A FEW OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. ...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
Several trees and powerlines were blown down.
A tree and a powerline were blown down across a road.
Several large trees were blown down along with 2 barns along county road 631. A nearby house had some roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366032, 5366033, 5366034.